Alert archive / Kansas / Winter Storm Warnings in 2011

Winter Storm Warning 1, NWS Goodland, KS

February 24, 2011Norton County, Kansas

NWS Goodland, KS issued this winter storm warning at Feb 24, 2011, 1:19 PM CST for Norton County, Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2011, 1:19 PM CST (19:19 UTC)
Expired
Feb 24, 2011, 6:00 PM CST
In force
5 hr
Issued by
NWS Goodland, KS

County Norton County, KS

The radar

The Grand Island radar (KUEX), 138 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WWUS43 KGLD 241919
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1219 PM MST THU FEB 24 2011

...WINTRY MIX ACROSS PORTIONS OF THE AREA THURSDAY...

.A FAST MOVING STORM SYSTEM WILL IMPACT PORTIONS OF NORTHWEST
KANSAS TODAY. THIS SYSTEM WILL BRING PERIODS OF FREEZING DRIZZLE
AND SNOW TO THE AREA...WHICH MAY MAKE TRAVEL DIFFICULT TODAY.

KSZ004-250000-
/O.UPG.KGLD.WW.Y.0005.000000T0000Z-110225T0000Z/
/O.NEW.KGLD.WS.W.0001.110224T1919Z-110225T0000Z/
NORTON-
INCLUDING THE CITY OF...NORTON
119 PM CST THU FEB 24 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST
THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING/DURATION...MODERATE TO HEAVY SNOW WILL CONTINUE OVER
  NORTON COUNTY THROUGH ABOUT 3 PM AND TAPER OFF AFTER THAT.

* SNOW/ICE ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS ACROSS THE
  COUNTY WILL RANGE FROM 3 TO 7 INCHES.

* OTHER IMPACTS...A THIN LAYER OF ICE FROM SLEET AND FREEZING RAIN
  RECEIVED EARLIER TODAY MAY LIE BENEATH THE SNOW. EXPECT SLICK
  AND HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

KSZ003-015-016-028-029-042-250000-
/O.CON.KGLD.WW.Y.0005.000000T0000Z-110225T0000Z/
DECATUR-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-
INCLUDING THE CITIES OF...OBERLIN...HOXIE...HILL CITY...OAKLEY...
QUINTER...LEOTI
119 PM CST THU FEB 24 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING/DURATION...ISOLATED AREAS OF FREEZING DRIZZLE MAY 
  REMAIN SOUTH OF A LEOTI TO HILL CITY KANSAS LINE WITH LIGHT TO 
  MODERATE SNOW NOTED ELSEWHERE AS PRECIPITATION TAPERS OFF THIS 
  AFTERNOON. 

* SNOW/ICE ACCUMULATIONS...ICE ACCUMULATIONS OF LESS THAN FIVE ONE
  HUNDREDTHS OF AN INCH ARE EXPECTED...WITH THE HIGHEST AMOUNTS
  SOUTH OF A RUSSEL SPRINGS TO HILL CITY LINE. SNOWFALL AMOUNTS
  WILL BE GREATEST ALONG A LINE FROM OAKLEY TO NORTON KANSAS WHERE
  2 TO 4 INCHES OF SNOW ARE POSSIBLE WITH HIGHER AMOUNTS IN NORTON
  COUNTY WHERE A WINTER STORM WARNING IS IN EFFECT.

* OTHER IMPACTS...BRIDGES...OVERPASSES AND UNTREATED ROADS WILL 
  LIKELY BECOME SLICK AND HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
2 follow-up statements
729 
WWUS43 KGLD 242225
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
325 PM MST THU FEB 24 2011

...WINTRY MIX ACROSS PORTIONS OF THE AREA THURSDAY...

.A FAST MOVING STORM SYSTEM WILL IMPACT PORTIONS OF NORTHWEST
KANSAS TODAY. THIS SYSTEM WILL BRING PERIODS OF FREEZING DRIZZLE
AND SNOW TO THE AREA...WHICH MAY MAKE TRAVEL DIFFICULT TODAY.

KSZ003-015-028-029-042-242330-
/O.CAN.KGLD.WW.Y.0005.000000T0000Z-110225T0000Z/
DECATUR-SHERIDAN-LOGAN-GOVE-WICHITA-
INCLUDING THE CITIES OF...OBERLIN...HOXIE...OAKLEY...QUINTER...
LEOTI
425 PM CST THU FEB 24 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

LIGHT SNOW HAS ENDED ACROSS PORTIONS OF THE FORECAST AREA. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED FOR THAT AREA AS A
RESULT.

$$

KSZ004-250000-
/O.CON.KGLD.WS.W.0001.000000T0000Z-110225T0000Z/
NORTON-
INCLUDING THE CITY OF...NORTON
425 PM CST THU FEB 24 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING/DURATION...LIGHT SNOW WILL CONTINUE TO TAPER OFF DURING
  THE REMAINDER OF THE AFTERNOON OVER NORTON COUNTY.

* SNOW/ICE ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS ACROSS THE 
  COUNTY WILL RANGE FROM 3 TO 7 INCHES. 

* OTHER IMPACTS...A THIN LAYER OF ICE FROM SLEET AND FREEZING 
  RAIN RECEIVED EARLIER TODAY MAY LIE BENEATH THE SNOW. EXPECT 
  SLICK AND HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

KSZ016-250000-
/O.CON.KGLD.WW.Y.0005.000000T0000Z-110225T0000Z/
GRAHAM-
INCLUDING THE CITY OF...HILL CITY
425 PM CST THU FEB 24 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING/DURATION...LIGHT SNOW WILL CONTINUE TO TAPER OFF DURING
  THE REMAINDER OF THE AFTERNOON ACROSS GRAHAM COUNTY.

* SNOW/ICE ACCUMULATIONS...TOTAL SNOWFALL AMOUNTS OF 2 TO 4 INCHES
  ARE EXPECTED OVER THE LAYER OF ICE AND SLEET THAT FELL EARLIER
  IN THE DAY.

* OTHER IMPACTS...ICE AND SNOW MAY COMBINE TO PRODUCE SLICK AND
  HAZARDOUS ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
678 
WWUS43 KGLD 242350
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
450 PM MST THU FEB 24 2011

KSZ004-250100-
/O.EXP.KGLD.WS.W.0001.000000T0000Z-110225T0000Z/
NORTON-
INCLUDING THE CITY OF...NORTON
550 PM CST THU FEB 24 2011

...WINTER STORM WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WINTER STORM WARNING WILL EXPIRE AT 6 PM CST THIS EVENING. 

LIGHT SNOW WILL CONTINUE TO TAPER OFF OVER THE NEXT FEW HOURS.
LITTLE TO NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED. THE WINTER
STORM WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM CST.

$$

KSZ016-250100-
/O.EXP.KGLD.WW.Y.0005.000000T0000Z-110225T0000Z/
GRAHAM-
INCLUDING THE CITY OF...HILL CITY
550 PM CST THU FEB 24 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING.

LIGHT SNOW WILL CONTINUE TO TAPER OFF OVER THE NEXT FEW HOURS.
LITTLE TO NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED. THE WINTER
WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM CST.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 11:50 AM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Feb 24, 11:50 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1050 AM MST THU FEB 24 2011

.DISCUSSION...
218 AM MST THU FEB 24 2011

04Z WATER VAPOR IMAGERY INDICATE SHORT WAVE TROUGH ALONG THE
ARIZONA AND NEW MEXICO BORDER WITH ANOTHER STRONG TROUGH DIGGING
INTO THE PAC NW. AT THE SFC...RIDGE AXIS EXTENDED INTO EASTERN
KANSAS WITH FRONTAL ZONE STRETCHING FROM SOUTHEAST MISSOURI SOUTHWEST
INTO THE TEXAS PANHANDLE. 00Z OBSERVED SOUNDINGS STILL APPEAR TO BE
VERY DRY WITH LITTLE CHANGE FROM 24 HOURS AGO AS MOISTURE ADVECTION
STILL DOES NOT APPEAR TO HAVE TAKEN PLACE.

SNOW/FREEZING DRIZZLE CHANCES AND AMOUNTS WILL BE PRIMARY FORECAST
CONCERN.

TODAY-TONIGHT...SHORT WAVE TROUGH WILL LIFT ACROSS THE AREA DURING
THE MORNING HOURS...WITH DIV Q FIELDS SUGGESTING LARGE SCALE FORCING
FOR ASCENT WILL BE STRONGEST PRIOR TO 18Z...BEFORE TROUGH AXIS
SHIFTS TO THE EAST. FRONTOGENESIS FIELDS...PARTICULARLY BTWN H75 AND
H65 REALLY BEGIN TO MAXIMIZE AROUND 15Z ALONG ROUGHLY A COLBY TO
NORTON LINE...WHICH IS ALSO RIGHT ALONG APPROACHING PV ANOMALY
SUGGESTING FRONTOGENETIC AND LARGE SCALE FORCING MAY BE MAXIMIZED IN
THIS AREA. INSTABILITY ALSO APPEARS TO BE PRESENT WITH NAM
FORECASTING NEARLY 150 G/KG OF MUCAPE DEVELOPING AROUND 12Z...AND
WHILE GFS IS WEAKER IT DOES SEEM TO HAVE SOME UPRIGHT INSTABILITY.
THE COLLOCATION OF POTENTIAL MESO AND SYNOPTIC SCALE FORCING ALONG
WITH INSTABILITY HAS ME A BIT CONCERNED THAT SOME MORE VIGOROUS
BANDING MAY DEVELOP...WITH POSSIBLY A BRIEF PERIOD OF HEAVY SNOW
POSSIBLE. MODELS STILL DIFFER QUITE A BIT WITH PLACEMENT OF FEATURES
THOUGH...WITH NAM MUCH WARMER/MORE UNSTABLE THAN THE  GFS/GEM/12Z
ECMWF. WHILE MODEL DIFFERENCES REMAIN...THERE DOES SEEM TO BE SOME
CONSENSUS THAT PRECIP AXIS MAY BE SHIFTED NORTH...WITH EVEN SREF
MEAN PUTTING HIGHEST QPF AMOUNTS IN SIMILAR AREA TO WHERE FRONTAL
SCALE FORCING LINES UP WITH PV ANOMALY. HAVE UPPED AMOUNTS TO AROUND
3 INCHES IN THE FAR EASTERN ZONES AND MAY HAVE TO CONSIDER ADDING A
ROW OF COUNTIES TO THE NORTH. FOR FZDZ...THERE DOES APPEAR TO BE A
PERIOD WHERE ICE WILL NOT BE INTRODUCED INTO COLUMN...ALTHOUGH WITH
INSTABILITY PRESENT IT MAY NOT TAKE MUCH TO GO RIGHT OVER TO SNOW.
PROBABILITIES HIGHEST ACROSS SOUTHERN CWA AND GENERALLY KEPT
PREVIOUS ORIENTATION. LOOKS LIKE THAT THERE COULD BE POTENTIAL FOR
A BRIEF PERIOD OF -FZDZ IN MANY LOCATIONS BEFORE ICE BEARING LAYER
SATURATES. DID EXPAND THE THE CHANCE OF FZDZ TO THE WEST AND
NORTH...BUT DURATION IS EXPECTED TO BE SHORT AND CHOSE NOT TO
EXPAND THE ADVISORY TO ACCOUNT FOR ADDITIONAL AREAS OF -FZDZ.

THE CONVECTIVE NATURE OF THE SNOW WILL LIKELY CAUSE A LARGE SPREAD
IN AMOUNTS ACROSS THE AREA. WHILE 1 TO 3 INCHES IS GENERALLY BELOW
ADVISORY LEVELS...THE POTENTIAL FOR LOCALIZED HIGHER AMOUNTS IN
CONVECTIVE BANDS RAISES CONCERNS ABOUT THE NEED FOR AN ADVISORY.
WHILE AMOUNTS ARE MARGINAL...WILL INCLUDE NORTON AND DECATUR COUNTY
IN ADVISORY AS THEY APPEAR TO BE IN AN AREA WITH AN ENHANCED THREAT
FOR POTENTIAL BANDING.

OVERNIGHT STRONG SUBSIDENCE WILL BE IN PLACE DURING THE INITIAL
PORTIONS OF THE PERIOD...BRINGING AN END TO SNOW. LOOKS LIKE AREA OF
LOW STRATUS/-FZDZ WILL REDEVELOP OVERNIGHT AS ANOTHER LOW BEGINS TO
DEVELOP TO THE WEST OF THE AREA...INDUCING EASTERLY FLOW NEAR THE
SFC. LOOKS LIKE -10 ISOTHERM NEARS THE NORTHERN CWA LATE IN THE
PERIOD WHICH MAY CHANGE ANY DRIZZLE OVER TO SNOW...BUT NOT CONFIDENT
ENOUGH TO TOTALLY REMOVE -FZDZ THREAT. WITH STRENGTHENING WAA THROUGH
THE NIGHT LOOKS LIKE A DECENT DRIZZLE SET UP IN SOME AREAS...BUT
WITH HIGHLIGHT ALREADY OUT FOR POTENTIAL ICE/SNOW WILL HOLD OFF ANY
ADVISORY FOR THIS FOR THE TIME BEING.

FRIDAY-SATURDAY...FAST ZONAL FLOW WILL DEVELOP OVER THE AREA ON
FRIDAY AS ELONGATED TROUGH BECOMES ESTABLISHED ACROSS THE NORTHWEST
CONUS. DEVELOPING LOW TO THE WEST OF THE AREA SHOULD KEEP COLD AIR
MASS FIRMLY LOCKED ON PLACE ACROSS THE AREA. MAIN DIFFERENCES
BETWEEN THE MODELS APPEARS TO BE THE SOUTHERN EXTENT OF THE FRONT
AND LATITUDINAL POSITION OF FRONTAL ZONE AT H7. THE ELEVATED FRONTAL
ZONE SEEMS TO DELINEATE AREA OF STRONGEST WAA...AS WELL AS POTENTIAL
CUT OFF FOR -FZDZ TO BE ALL SNOW DUE TO SATURATION IN ICE GROWTH
ZONE. WITH MODELS INDICATING FAIRLY PERSISTENT WAA AND DIV Q FIELD
SUGGESTING SEVERAL PERIODS OF ASCENT...HARD TO REALLY PIN DOWN
DETAILS AT THIS POINT. AS TIME GOES ON IT LOOKS LIKE OVERALL AIRMASS
WILL COOL AND FRONT WILL SAG TO THE SOUTH...INCREASING POTENTIAL
CHANGE OVER TO SNOW. WITH THAT IN MIND HAVE GENERALLY WENT WITH A
NORTH-SOUTH GRADIENT WITH PRECIP POTENTIAL...WITH OVERALL VALUES
GRADUALLY INCREASING THROUGH THE TIME FRAME. WHILE AMOUNTS DO NOT
APPEAR TO BE GREAT...LONG DURATION OF -FZDZ OR LIGHT SNOW SHOULD
LEAD TO SOME ACCUMULATIONS BEFORE SHORT WAVE RIDGING BEGINS TO TAKE
OVER ENDING CHANCES SATURDAY AFTERNOON.

SUNDAY-SUNDAY NIGHT...NEXT STRONG TROUGH IS EXPECTED TO SWEEP ACROSS
THE AREA SUNDAY AFTERNOON AND EVENING. THERE STILL APPEARS TO BE
SOME TIMING AND STRENGTH ISSUES BETWEEN VARIOUS MODELS AND THE
MODELS WITH STRONGER SYSTEM DO NOT SEEM TO BE IMPACTING THE AREA
MUCH. FOR NOW...PLAN ON LEAVING CURRENT FORECAST AS IS WITH LOW POPS
FOR SUNDAY AFTERNOON/EVENING.
JRM
&&

.AVIATION...
1050 AM MST THU FEB 24 2011

FOR THE 18Z TAFS...LIGHT SNOW IS EXPECTED AT THE TERMINALS UNTIL
AROUND 21-22Z. VISIBILITIES WILL IMPROVE AS SNOW DECREASES...BUT
CEILINGS SHOULD NOT CHANGE TOO MUCH ACCORDING TO MODEL SOUNDINGS.
SHOULD BE ENOUGH TO BRING KGLD OUT OF THE LIFR RANGE AND INTO THE
LOW MVFR RANGE...ALSO CONSIDERING CEILINGS TO THE EAST. FREEZING
DRIZZLE IS EXPECTED TONIGHT...WHICH WILL AGAIN BRING DOWN CEILINGS
AND VISIBILITIES. DECIDED NOT TO BRING UP CONDITIONS BEFORE THE END
OF THE PERIOD DUE TO PERSISTANT LOW LEVEL MOISTURE.

CJS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR KSZ003-
     004-015-016-028-029-042.

NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Feb 24, 4:46 AM CST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
346 AM MST THU FEB 24 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251330-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
346 AM MST THU FEB 24 2011 /446 AM CST THU FEB 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL MOVE ACROSS THE AREA TODAY BRINGING AREAS OF
FREEZING DRIZZLE AND SNOW TO THE AREA. SNOWFALL AMOUNTS OF 1 TO 4
INCHES OF SNOW ARE EXPECTED EAST OF A LEOTI TO MCCOOK LINE...WITH
AN INCH OR LESS EXPECTED TO THE WEST. SOME LIGHT ACCUMULATIONS OF
ICE ARE POSSIBLE...MAINLY SOUTH AND EAST OF A RUSSEL SPRINGS TO
HILL CITY LINE. THE COMBINATION OF SNOW AND FREEZING DRIZZLE MAY
MAKE TRAVEL HAZARDOUS IN SOME LOCATIONS AND A WINTER WEATHER
ADVISORY IS IN EFFECT TODAY EAST OF A LEOTI TO OBERLIN LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FREEZING DRIZZLE WILL REDEVELOP OVERNIGHT THURSDAY AND WILL
PERSIST ACROSS THE AREA FRIDAY. FREEZING DRIZZLE WILL GRADUALLY
BECOME LIGHT SNOW ON FRIDAY AS COLDER AIR SETTLES INTO REGION.
WHILE SIGNIFICANT ICE AND SNOW ACCUMULATIONS ARE NOT
EXPECTED...ROADS AND OTHER EXPOSED SURFACES MAY BECOME SLICK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

JRM

In the hours before

Local storm report, Feb 24, 12:15 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1115 AM MST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             NORTON                  39.84N 99.89W
02/24/2011  E3.0 INCH        NORTON             KS   PUBLIC

&&

CJS
Local storm report, Feb 24, 12:51 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1151 AM MST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     SNOW             NORTON                  39.84N 99.89W
02/24/2011  E5.0 INCH        NORTON             KS   LAW ENFORCEMENT

&&

CJS

Nearby

Winter Storm Warnings in Kansas, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.